Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 455, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 10, 2015, 6:43 PM EDT for Early County, Miller County, Seminole County, Georgia; Jackson County, Florida; Henry County, Houston County, Alabama. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 6:43 PM EDT (22:43 UTC)
- Expired
- Sep 10, 2015, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Houston County, AL, Jackson County, FL, Early County, GA, Miller County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 52 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 6:43 PM EDT | TSTM WND DMG | Rehobeth, AL | POWER POLE BROKEN IN THE REHOBETH AREA RESULTING IN A POWER OUTAGE |
| Sep 10, 6:45 PM EDT | TSTM WND DMG | Columbia, AL | A FEW TREES REPORTED DOWN AROUND COLUMBIA. |
| Sep 10, 6:55 PM EDT | TSTM WND DMG | 2 Wnw Ashford, AL | TREES DOWN ON POWER LINES IN THE CUMMINGS CIRCLE AREA RESULTING IN POWER OUTAGES |
| Sep 10, 6:57 PM EDT | TSTM WND DMG | Lovetown, AL | A FEW TREES REPORTED DOWN NEAR LOVETOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS52 KTAE 102243
SVRTAE
ALC067-069-FLC063-GAC099-201-253-102330-
/O.NEW.KTAE.SV.W.0455.150910T2243Z-150910T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTH CENTRAL HENRY COUNTY IN SOUTHEASTERN ALABAMA...
WESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHERN EARLY COUNTY IN SOUTHWESTERN GEORGIA...
MILLER COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 730 PM EDT/630 PM CDT/
* AT 643 PM EDT /543 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM COLUMBIA TO 6 MILES SOUTHEAST OF TAYLOR...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLQUITT...COTTONWOOD...DONALSONVILLE...DOTHAN...TAYLOR...
ASHFORD...COWARTS...WEBB...COLUMBIA...CENTERVILLE...MALONE...
REHOBETH...AVON...MADRID...GORDON...JAKIN...BASCOM...MEMPHIS...
CEDAR SPRINGS AND CUBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 3123 8455 3087 8505 3109 8549 3112 8549
3137 8515
TIME...MOT...LOC 2243Z 286DEG 24KT 3128 8511 3108 8541
$$
11-MOORE1 follow-up statement
342 WWUS52 KTAE 102315 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 715 PM EDT THU SEP 10 2015 ALC067-102323- /O.CAN.KTAE.SV.W.0455.000000T0000Z-150910T2330Z/ HENRY AL- 715 PM EDT THU SEP 10 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY COUNTY IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3123 8455 3087 8505 3102 8531 3131 8498 TIME...MOT...LOC 2313Z 288DEG 27KT 3121 8486 3101 8516 $$ ALC069-FLC063-GAC099-201-253-102330- /O.CON.KTAE.SV.W.0455.000000T0000Z-150910T2330Z/ HOUSTON AL-JACKSON FL-EARLY GA-MILLER GA-SEMINOLE GA- 715 PM EDT THU SEP 10 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT/630 PM CDT/ FOR SOUTHEASTERN HOUSTON...WESTERN JACKSON...SOUTHERN EARLY...MILLER AND NORTHWESTERN SEMINOLE COUNTIES... AT 713 PM EDT /613 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF COLQUITT TO 8 MILES EAST OF COTTONWOOD...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... COLQUITT...COTTONWOOD...DONALSONVILLE...CENTERVILLE...MALONE... GORDON...JAKIN...BASCOM...CEDAR SPRINGS...HORNSVILLE...CROSBY... GRANGEBURG...JONES CROSSROADS...JETERVILLE...DONALDSONVILLE A/P... HARMON...MACEDONIA...LUCY...KILLARNEY AND DAVIS PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3123 8455 3087 8505 3102 8531 3131 8498 TIME...MOT...LOC 2313Z 288DEG 27KT 3121 8486 3101 8516 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 4:09 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 10, 4:09 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT THU SEP 10 2015
.Near Term [Through Tonight]...
The upper level pattern is similar to yesterday with the ridge
centered over South Florida and a trough axis to the west, however
the trough axis has shifted further east and is now stretched across
the Southeast. This has shifted the upper level flow to WSW from SW
and plenty of moisture is still being advected into the CWA. PW
values remain above normal with 1.92 inches...around 120 percent
above normal.
With an approaching frontal boundary, coverage of showers and
thunderstorms is higher this afternoon and will continue a little
later than we've seen lately into the evening. Based on radar have
increased PoPs across the northern portion of the CWA for the
afternoon and also across the northeast part of the CWA for the 00-
06z time frame. The better chances (30-50%) will be across the
coastal areas, especially the western half, for the second half of
the overnight time period.
A few storms this afternoon have been strong to severe and the
potential for this will continue into the evening.
.Short Term [Friday Through Saturday Night]...
The mid and upper level trough over the eastern CONUS will deepen as
a strong +PV anomaly pushes southeastward into the Ohio River
Valley, pushing a cold front into our area by Saturday. This upper
level pattern will enhance wind speeds through the atmospheric
column by Saturday as the strong +PV anomaly pushes through,
increasing 0-6 km wind shear to around 30-40 kts on Saturday.
Persistent cloud cover will limit instability to around 1000-1500
J/kg this weekend, but moisture will be plentiful with continued
southwesterly flow. Most of the area will see around 1" of rain
accumulated or less through the weekend, but isolated areas may
receive higher rainfall totals and could see localized flooding.
Our local hi-res ensemble guidance indicates that there's about a
10% chance that parts of southeast Alabama could receive up to 6"
of rain with these storms. There will also be an isolated threat
for damaging wind gusts as elevated winds aloft may mix down in
some of the more organized storms.
Numerous storms are expected Friday out ahead of the front with
chances for showers and thunderstorms diminishing gradually from
northwest to southeast Saturday into Saturday night. Persistent
cloud and storm coverage will keep temperatures in the 80s through
the weekend. Morning lows Saturday morning will be in the low 70s,
but morning lows Sunday morning will be noticeably cooler behind the
frontal passage- dipping into the upper 50s in southeast Alabama and
southwest Georgia and into the 60s across the rest of the forecast
area.
.Long Term [Sunday Through Thursday]...
We'll start the week with cooler, drier conditions, getting our
first taste of fall thanks to the cold front. However, as the lower
level high pressure behind the front continues eastward, easterly
low level winds will begin to return warmer, more humid conditions
from the Atlantic to the area. Chances for storms will gradually
increase along the coast by Wednesday. Afternoon highs will be in
the low 80s early in the week, rising into the mid-upper 80s by mid-
week. Morning lows in the upper 50s-mid 60s will return to the upper
60s-low 70s.
&&
.Aviation...
[Through 18Z Friday] Scattered TSRA will continue into the
evening, particularly across the northern sites. Stronger winds and
limited visibility associated with the TSRA should be short lived
although multiple rounds are possible. Patchy fog with SCT-BKN005-
010 will be possible in the morning.
&&
.Marine...
Winds will increase ahead of and behind our first cold front this
fall, but are currently expected to remain below headline
criteria. Showers and thunderstorms are likely over the coastal
waters through Saturday however, which may temporarily increase
winds and seas.
&&
.Fire Weather...
A cold front will move through Friday and Saturday
bringing showers and thunderstorms. Drier air will arrive Sunday,
but RH will not be low enough to meet red flag criteria.
&&
.Hydrology...
Widespread rain is expected Friday into Saturday ahead of a cold
front. Rainfall totals around 1 inch or less expected through the
weekend. Rainfall not expected to cause any widespread flooding
along area rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 87 71 84 65 / 30 60 40 70 40
Panama City 75 85 73 82 67 / 50 60 50 70 30
Dothan 70 87 70 81 59 / 50 60 30 50 10
Albany 72 88 71 83 61 / 50 60 30 50 30
Valdosta 73 88 71 84 65 / 30 60 30 70 50
Cross City 74 88 73 82 68 / 20 50 40 80 50
Apalachicola 77 86 74 83 69 / 40 50 50 70 40
&&and over the northern Gulf
waters
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal Bay-
Coastal Franklin.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...FIEUX
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...FIEUX
MARINE...MOORE
FIRE WEATHER...WESTON
HYDROLOGY...MCDERMOTTIn the hours before
Special weather statement, Sep 10, 1:44 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 144 PM EDT THU SEP 10 2015 GAZ143-155-156-101830- DECATUR GA-MILLER GA-SEMINOLE GA- 144 PM EDT THU SEP 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DECATUR AND EASTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 230 PM EDT... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAINBRIDGE...DONALSONVILLE...WEST BAINBRIDGE...IRON CITY...BRINSON... SHARPHAGEN...LELA...LYNN...LITTLE HOPE...DONALDSONVILLE A/P... HANOVER...AUSMAC...DECATUR CO A/P...ELDORENDO AND CYRENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3088 8455 3090 8490 3101 8493 3108 8455 TIME...MOT...LOC 1742Z 268DEG 19KT 3098 8483 38-GODSEY
Special weather statement, Sep 10, 2:23 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
123 PM CDT THU SEP 10 2015
ALZ069-101900-
HOUSTON AL-
123 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON COUNTY IN
SOUTHEAST ALABAMA UNTIL 200 PM CDT...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHFORD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...ASHFORD...COWARTS...WEBB...AVON...GORDON...HARMON...
LOVETOWN...ENON...FARLEY NUCLEAR PLANT...BARBER AND PANSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE MINOR FLOODING IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3124 8510 3121 8510 3120 8511 3119 8511
3118 8510 3117 8510 3115 8507 3105 8508
3106 8538 3124 8528
TIME...MOT...LOC 1821Z 274DEG 18KT 3113 8524
38-GODSEYSpecial weather statement, Sep 10, 3:26 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT THU SEP 10 2015
GAZ156-102015-
DECATUR GA-
326 PM EDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN SOUTHWEST
GEORGIA UNTIL 415 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BAINBRIDGE...MOVING EAST AT 15
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...CLIMAX...BRINSON...
HANOVER...FOWLSTOWN...DECATUR CO A/P...CYRENE AND FACEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3097 8440 3072 8450 3079 8481 3080 8480
3080 8479 3081 8479 3084 8477 3088 8477
3089 8476 3098 8475
TIME...MOT...LOC 1926Z 284DEG 14KT 3086 8472
38-GODSEYLocal storm report, Sep 10, 4:23 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
423 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 SSE BAINBRIDGE 30.89N 84.57W
09/10/2015 E1.00 INCH DECATUR GA TRAINED SPOTTER
PUBLIC REPORT RELAYED BY TRAINED SPOTTER OF QUARTER SIZE
HAIL AT WALMART IN BAINBRIDGE.
&&
EWESTONLocal storm report, Sep 10, 5:31 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 SSE BAINBRIDGE 30.88N 84.56W
09/10/2015 DECATUR GA UTILITY COMPANY
TREE DOWN ON POWERLINES JUST SOUTH OF US-84 BYPASS.
&&
GODSEYSpecial weather statement, Sep 10, 6:12 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 612 PM EDT THU SEP 10 2015 ALZ067-069-GAZ142-102245- HOUSTON AL-HENRY AL-EARLY GA- 612 PM EDT THU SEP 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA AND WESTERN EARLY COUNTY IN SOUTHWEST GEORGIA UNTIL 645 PM EDT/545 PM CDT/... AT 611 PM EDT /511 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEBB...OR 10 MILES SOUTHEAST OF HEADLAND...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEBB...COLUMBIA...CEDAR SPRINGS...SAWHATCHEE...PLEASANT PLAINS... PEARCE...FARLEY NUCLEAR PLANT...HILTON...BARBER AND SIGMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3123 8529 3131 8526 3131 8497 3116 8502 TIME...MOT...LOC 2211Z 281DEG 17KT 3126 8520 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:44 PM EDT | Special Weather Statement | TAE | Seminole | 46 min |
| Sep 10, 3:26 PM EDT | Special Weather Statement | TAE | Decatur | 49 min |
| Sep 10, 3:36 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 39 min |
| Sep 10, 7:28 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 25 min |
| Sep 10, 11:44 AM EDT | Rip Current Statement | TAE | Bay, Franklin | 12 hr |
| Sep 10, 2:23 PM EDT | Special Weather Statement | TAE | Houston | 37 min |
| Sep 10, 2:38 PM EDT | Severe Thunderstorm Warning | TAE | Houston | 22 min |
| Sep 10, 6:12 PM EDT | Special Weather Statement | TAE | Houston | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Alabama, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.